Alert archive / New York / Special Weather Statements in 2021
Special Weather Statement, NWS Albany, NY
NWS Albany, NY issued this special weather statement at Jul 30, 2021, 3:49 AM EDT for Hamilton County, Herkimer County, New York. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2021, 3:49 AM EDT (07:49 UTC)
- Expired
- Jul 30, 2021, 4:30 AM EDT
- In force
- 41 min
- Issued by
- NWS Albany, NY
Counties Hamilton County, NY, Herkimer County, NY
The radar
The Ft Drum radar (KTYX), 92 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 7.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 172 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 494 m²/s²
- 0-3 km storm-relative helicity
- 635 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 8.8
The text
As transmitted.
927
WWUS81 KALY 300749
SPSALY
Special Weather Statement
National Weather Service Albany NY
349 AM EDT Fri Jul 30 2021
NYZ032-033-300830-
Northern Herkimer-Hamilton-
349 AM EDT Fri Jul 30 2021
...THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT NORTHERN HAMILTON AND
NORTHERN HERKIMER COUNTIES...
At 348 AM EDT, radar indicated thunderstorms were located along a
line extending from near Horseshoe Lake to Limekiln Lake Campground
to near McKeever. Movement was east at 35 mph.
Locations impacted include...
Indian Lake, Speculator, Old Forge, Inlet, Blue Mountain Lake, Lake
Eaton Campground, Brown Tract Pond Campground, Big Moose, Lake Durant
Campground, Eighth Lake Campground, McKeever, Golden Beach
Campground, Limekiln Lake Campground, Nicks Lake Campground, Eagle
Bay, Forked Lake Public Campground, Raquette Lake, Alger Island
Public Campground, Lewey Lake Campground and Long Lake.
Torrential rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4397 7425 4392 7434 4381 7422 4382 7418
4376 7420 4355 7457 4354 7510 4369 7512
4379 7510 4407 7485 4412 7428
TIME...MOT...LOC 0748Z 268DEG 30KT 4407 7467 4373 7480 4356 7506
$$
JPVWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Jul 30, 3:41 AM EDT, 8 minutes earlier.
Area forecast discussion, Jul 30, 3:41 AM EDT, 8 minutes before
AREA FORECAST DISCUSSION National Weather Service Albany NY 341 AM EDT Fri Jul 30 2021 .SYNOPSIS... A cold front will move across the region early this morning. Behind the front, a cooler and drier air mass will build in with gusty northwest winds developing. A few more showers possible mainly through early afternoon, with drying trend later today. Dry conditions with below normal temperatures in store for tonight through Saturday, as high pressure tracks eastward across the Ohio Valley and Mid Atlantic regions. The next chance of showers and thunderstorms arrives late Saturday night into Sunday, as a low pressure system approaches from the Great Lakes. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Well defined short wave trough evident in GOES East water vapor imagery, moving southeast across northern/eastern NY. Low level convergence along associated cold front resulting in a cluster of showers with embedded thunderstorms moving into the Adirondacks. Most of the activity is expected to primarily move through the western Adirondacks to the Lake George region, which is just north of where a significant swath of heavy rain occurred earlier (far southern Adirondacks, Saratoga/Washington Counties and southern VT). Will have to watch if convection moves across these areas, since any additional heavy rainfall could result in renewed flooding. As the cold front and upper level short wave progress southeast across the region this morning, scattered showers and isolated thunderstorms will persist. Instability parameters indicate limited SBCAPE around 200-500 J/Kg, decreasing from west to east as drier air moves in. So will maintain slight chance of thunder into the early morning hours until the instability wanes. Not expecting any additional hydro issues unless an area of persistent showers or storms with downpours moves over areas that received heavy rainfall Thursday. It will become noticeably breezy by this afternoon as winds shift to the northwest. Gusts of 25 to 30 mph will be common, with occasional gusts up to 35 mph in some spots as the pressure gradient increasing in a cold advection regime. Humidity levels will lower considerably during the afternoon, as dewpoints drop into the 40s and 50s from early day values in the 50s and 60s. High temperatures will be well below normal (10-15 degrees), with 850 mb temp anomalies dropping to between -2 to -3 STDEV late in the day across the entire area. Valley areas will see temps in the lower to mid 70s, but much cooler 60s in the higher terrain. The NW wind will make it feel more like early fall than late July. Clouds will tend to hang on longest over the mountains, but N-S valleys should see appreciable sunshine by this afternoon. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/... Dry and cool conditions in store for tonight, with a continued northwest flow regime. High pressure will be centered to out south/west across Ohio/PA, so there should be at least a slight persistent breeze in most areas. This should prevent temperatures from really plummeting. Still, it will be quite chilly for late July with lows expected to be mainly in the mid 40s to lower 50s with some lower 40s in parts of the Adirondacks and southern Green Mountains. On Saturday, high pressure will be centered just to our south across PA/NJ although there will be a weaker pressure gradient in place in eastern NY and western New England so there will be less wind compared to Friday. A cool/dry air mass will remain in place with 850 mb temp anomalies of -1 to -3 STDEV across the area. So highs will continue to be much cooler than normal with lower/mid 70s in valley and 60s in the mountains. Saturday night will start out dry, but clouds will start to increase as yet another upper level short wave trough starts to approach from the upper Great Lakes. Will start to mention chance POPs for areas north/west of Albany prior to daybreak Sunday as large scale forcing starts to increase ahead of the trough. Low temps will still be cool, but slightly milder than the previous night due to increasing cloud cover. Another period of active weather will begin on Sunday, as the aforementioned short wave trough tracks into the lower Great Lakes and goes from a positive to neutral tilt. Strong forcing expected form this vigorous trough, which will result in widespread showers developing during the afternoon. There could also be some instability present depending on timing of the trough, as both the GFS and NAM are indicating a corridor of SBCAPE of 500-1200 J/Kg across the Mohawk Valley and Adirondacks. So will mention chance of thunderstorms. With 0-6 km shear increasing to around 30-40 kt some stronger storms will be possible. However, main threat with any convection will be locally heavy rainfall and potential for flash flooding based on wet antecedent conditions. Most sources of guidance indicating the greatest QPF across the northern half of the area. WPC has introduced a Slight Risk of excessive rainfall in this area, which seems reasonable given the most soils (despite modest PWATs). Will continue to monitor trends. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... Our persistent northwest flow regime continues as a rather strong trough axis is forecast to swing across the eastern Great Lakes Sunday with its associated surface reflection tracking across the St Lawrence Valley. Best upper dynamics is expected across the northern 2/3rds of the CWA as we will place likely PoPs in the forecast/grids Sunday evening with a gradual decrease expected overnight. Some breaks in the overcast are expected along with patchy fog as low temperatures should be into the 50s. As we begin the first week of August, a rather confluent flow is expected across the northeast corridor. This should allow for upstream high pressure to ridge into the region for a tranquil start to the work week with slightly below average temperatures. Tuesday into Wednesday, latest global model runs suggest the confluent flow begins to weaken as an evolving cut-off upper low over the Ohio Valley begins to take shape. Deeper sub-tropical moisture begins to advect northward along the Atlantic seaboard late Tuesday and into Wednesday. With the increase in moisture and gradual thermal profiles moderating, expectations are for more August-like weather with warmer and more humid conditions. The threat for isolated convection may develop south of Albany later Wednesday. Valley temperatures moderate back toward 80F, along with dewpoints climbing back through the 50s and into the 60s. Wednesday night into Thursday, increasing signals for a period of rainfall to develop. If the ECMWF is correct, a prolonger period of moderate to some heavy rainfall is possible. The GFS is a bit further east with the GGEM and ICON the furthest displaced east and southeast of the region with the moisture stream. However, they all agree with increasing cloud coverage as we will continue with that forecast along with chances of showers and some thunderstorms. && .AVIATION /08Z FRIDAY THROUGH TUESDAY/... In the wake of the earlier convection, diverse flight conditions across the region with low and mid level clouds in place. Furthermore, patchy low stratus/mist/fog formation. So with the light and variable winds, we will go with a MVFR-IFR conditions north of KPOU. Furthermore, one more short wave approaching the northern Dacks and Tug Hill area which may bring some additional showers later tonight for KGFL-KALB-KPSF which we will place a TEMPO group at this time. In the wake of this wave, brisk to occasionally gusty west to northwest winds will usher in cooler and drier air. Any MVFR ceilings will gradually improve Friday morning and continue through the remainder of the afternoon hours. Outlook... Friday Night: No Operational Impact. NO SIG WX. Saturday: No Operational Impact. NO SIG WX. Saturday Night: No Operational Impact. NO SIG WX. Sunday: High Operational Impact. Likely SHRA...TSRA. Sunday Night: High Operational Impact. Likely SHRA...TSRA. Monday: Low Operational Impact. Slight Chance of SHRA. Monday Night: No Operational Impact. NO SIG WX. Tuesday: Low Operational Impact. NO SIG WX. && .FIRE WEATHER... A cold front will move across the region early this morning. Behind the front, a cooler and drier air mass will build in with gusty northwest winds developing. A few more showers possible mainly through early afternoon, with drying trend later today. Dry conditions with below normal temperatures in store for tonight through Saturday, as high pressure tracks eastward across the Ohio Valley and Mid Atlantic regions. The next chance of showers and thunderstorms arrives late Saturday night into Sunday, as a low pressure system approaches from the Great Lakes. Minimum relative humidity values today will be around 50 to 65 percent, increasing to between 80 and 95 percent tonight. Minimum RH values on Saturday will be around 40 to 50 percent. Winds today will northwest increasing to 10 to 20 mph with gusts up to 30 mph. Winds tonight through Saturday will be northwest around 5 to 15 mph. && .HYDROLOGY... While the threat for widespread rainfall has ended, additional showers and few thunderstorms will remain possible through the early morning hours as a cold front crosses the area. Heavy rain of 2-4 inches occurred in a swath between the far southern Adirondacks, Saratoga/Washington Counties and southern VT which resulted in flash flooding and even some river flooding. Flood Warnings for the Mettawee at Granville, the Saxtons and Williams River in southern VT will be cancelled shortly as levels continue to fall. Dry weather returns by this afternoon, with breezy and cooler conditions. It should remain dry through Saturday, with increasing chances for showers and some thunderstorms late Saturday night into Sunday as a strong disturbance moves across the region. Additional rainfall will likely occur in parts of the area, which could result in some hydro issues. Stay tuned for further updates. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...JPV NEAR TERM...JPV SHORT TERM...JPV LONG TERM...BGM AVIATION...BGM FIRE WEATHER...JPV HYDROLOGY...JPV
Hazardous weather outlook, Jul 29, 4:50 PM EDT, 10 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 450 PM EDT Thu Jul 29 2021 MAZ001-025-NYZ032-033-038>043-047>054-058>061-082>084-VTZ013>015- 301100- Northern Berkshire-Southern Berkshire-Northern Herkimer-Hamilton- Southern Herkimer-Southern Fulton-Montgomery-Northern Saratoga- Northern Warren-Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene- Western Columbia-Eastern Columbia-Northern Fulton-Southeast Warren- Southern Washington-Bennington-Western Windham-Eastern Windham- 450 PM EDT Thu Jul 29 2021 This Hazardous Weather Outlook is for the Berkshires in Massachusetts, southern Vermont, and Eastern New York excluding Ulster and Dutchess Counties. .DAY ONE...Tonight. Showers and thunderstorms with locally heavy rainfall are expected this evening into early tonight. There is a Slight Risk of excessive rainfall across most of the region, resulting in potential for scattered flash flooding and minor flooding of urban, poor drainage and low lying areas. Areas that receive repeated thunderstorms will be most susceptible to flash flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a chance of thunderstorms on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ001-013-NYZ063>066-301100- Northern Litchfield-Southern Litchfield-Western Ulster- Eastern Ulster-Western Dutchess-Eastern Dutchess- 450 PM EDT Thu Jul 29 2021 This Hazardous Weather Outlook is for northwestern Connecticut and Ulster and Dutchess Counties in New York. .DAY ONE...Tonight. Showers and thunderstorms with locally heavy rainfall are expected this evening into early tonight. There is a Slight Risk of excessive rainfall across most of the region, resulting in potential for scattered flash flooding and minor flooding of urban, poor drainage and low lying areas. Areas that receive repeated thunderstorms will be most susceptible to flash flooding. There is also a Marginal Risk of severe thunderstorms this afternoon into this evening. The main threat is isolated damaging winds gusts. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a chance of thunderstorms on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 29, 11:42 PM EDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1142 PM EDT THU JUL 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1057 PM HEAVY RAIN GALWAY 43.01N 74.08W
07/29/2021 M1.55 INCH SARATOGA NY WEATHERNET6
WEATHERNET6
1058 PM HEAVY RAIN LAKE DESOLATION 43.14N 73.98W
07/29/2021 M3.93 INCH SARATOGA NY WEATHERNET6
WEATHERNET6
&&
EVENT NUMBER ALY2103841
EVENT NUMBER ALY2103842
JPVLocal storm report, Jul 29, 11:43 PM EDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1143 PM EDT THU JUL 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM TSTM WND DMG CHESHIRE 42.56N 73.15W
07/29/2021 BERKSHIRE MA 911 CALL CENTER
TREES AND WIRES DOWN. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER ALY2103843
BGMLocal storm report, Jul 29, 11:47 PM EDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1147 PM EDT THU JUL 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1026 PM TSTM WND DMG 2 ENE OTIS 42.21N 73.03W
07/29/2021 BERKSHIRE MA 911 CALL CENTER
TREES DOWN ON ROAD. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER ALY2103844
BGMLocal storm report, Jul 29, 11:49 PM EDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1149 PM EDT THU JUL 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 PM FLOOD 1 E RICHMOND 42.38N 73.34W
07/29/2021 BERKSHIRE MA 911 CALL CENTER
FLOODING ON SWAMP ROAD.
&&
EVENT NUMBER ALY2103845
BGMLocal storm report, Jul 29, 11:59 PM EDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1159 PM EDT THU JUL 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM HEAVY RAIN CORINTH 43.24N 73.83W
07/29/2021 M3.44 INCH SARATOGA NY WEATHERNET6
WEATHERNET6
&&
EVENT NUMBER ALY2103846
JPVSpecial weather statement, Jul 30, 3:49 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Albany NY
349 AM EDT Fri Jul 30 2021
NYZ032-033-300830-
Northern Herkimer-Hamilton-
349 AM EDT Fri Jul 30 2021
...THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT NORTHERN HAMILTON AND
NORTHERN HERKIMER COUNTIES...
At 348 AM EDT, radar indicated thunderstorms were located along a
line extending from near Horseshoe Lake to Limekiln Lake Campground
to near McKeever. Movement was east at 35 mph.
Locations impacted include...
Indian Lake, Speculator, Old Forge, Inlet, Blue Mountain Lake, Lake
Eaton Campground, Brown Tract Pond Campground, Big Moose, Lake Durant
Campground, Eighth Lake Campground, McKeever, Golden Beach
Campground, Limekiln Lake Campground, Nicks Lake Campground, Eagle
Bay, Forked Lake Public Campground, Raquette Lake, Alger Island
Public Campground, Lewey Lake Campground and Long Lake.
Torrential rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4397 7425 4392 7434 4381 7422 4382 7418
4376 7420 4355 7457 4354 7510 4369 7512
4379 7510 4407 7485 4412 7428
TIME...MOT...LOC 0748Z 268DEG 30KT 4407 7467 4373 7480 4356 7506
JPVThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 8:03 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer, Saratoga, Schenectady | 57 min |
| Jul 29, 8:48 PM EDT | Flash Flood Warning | ALY | Rensselaer, Washington | 117 min |
| Jul 29, 9:10 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 45 min |
| Jul 29, 11:13 PM EDT | Areal Flood Advisory | ALY | Columbia | 90 min |
| Jul 30, 12:42 AM EDT | River Flood Warning | ALY | Washington | 4 hr |
| Jul 30, 4:35 AM EDT | Special Weather Statement | ALY | Hamilton, Herkimer | 40 min |
| Jul 29, 9:57 PM EDT | River Flood Warning | ALY | Windham | 6 hr |
| Jul 29, 11:06 PM EDT | River Flood Warning | ALY | Windham | 5 hr |
| Jul 29, 9:07 PM EDT | Special Weather Statement | ALY | Berkshire | 23 min |
| Jul 29, 10:16 PM EDT | Special Weather Statement | ALY | Berkshire | 44 min |
| Jul 29, 11:02 PM EDT | Special Weather Statement | ALY | Berkshire | 43 min |
Nearby
Special Weather Statements in New York, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.